Alert archive / California / Gale Watches in 2012
Gale Watch 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale watch at Jun 13, 2012, 3:06 AM PDT. It took effect at Jun 14, 2012, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 13, 2012, 3:06 AM PDT (10:06 UTC)
- In effect from
- Jun 14, 2012, 5:00 AM PDT
- Expired
- Jun 13, 2012, 9:27 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS76 KMTR 131006 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 306 AM PDT WED JUN 13 2012 PZZ570-131815- /O.EXT.KMTR.SC.Y.0079.000000T0000Z-120613T1800Z/ /O.NEW.KMTR.GL.W.0018.120613T1800Z-120614T1200Z/ /O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: NORTHWEST WINDS 20 TO 30 KT INCREASING TO 25 TO 35 KT IN THE AFTERNOON THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERNATING THEIR PLANS. && $$ PZZ540-131815- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120613T1800Z/ /O.NEW.KMTR.GL.W.0018.120613T1800Z-120614T1200Z/ /O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ POINT ARENA TO POINT REYES TO 10 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: NORTHERLY WINDS 20 TO 30 KT. FREQUENT GUSTS TO 40 KT THIS AFTERNOON THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERNATING THEIR PLANS. && $$ PZZ530-131815- /O.EXB.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-131815- /O.EXB.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/ MONTEREY BAY- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-131815- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120614T1200Z/ /O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ POINT REYES TO PIGEON POINT TO 10 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERNATING THEIR PLANS. && $$ PZZ575-131815- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-131815- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-131815- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 306 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
908 WHUS76 KMTR 131627 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 927 AM PDT WED JUN 13 2012 PZZ570-140030- /O.CON.KMTR.SC.Y.0079.000000T0000Z-120613T1800Z/ /O.EXT.KMTR.GL.W.0018.120613T1800Z-120615T0400Z/ /O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS AND WAVES: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL INCREASE TO 25 TO 35 KT LATER THIS AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-140030- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120613T1800Z/ /O.EXT.KMTR.GL.W.0018.120613T1800Z-120615T0400Z/ /O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ POINT ARENA TO POINT REYES TO 10 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS AND WAVES: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL INCREASE TO 25 TO 35 KT LATER THIS AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-140030- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ /O.NEW.KMTR.RB.Y.0032.120613T1800Z-120614T1000Z/ /O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/ POINT REYES TO PIGEON POINT TO 10 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE THROUGH AT LEAST THURSDAY. * SEAS: COMBINED SEAS 8 TO 10 FEET AT A PERIOD OF 8 SECONDS. * FIRST EBB: 1.0 KNOT AT 12:15 PM THIS AFTERNOON. * SECOND EBB: 1.8 KNOTS AT 12:49 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ575-140030- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-140030- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-140030- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-140030- /O.CON.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-140030- /O.CON.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/ MONTEREY BAY- 927 AM PDT WED JUN 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Jun 12, 10:40 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 10:40 PM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1040 PM PDT TUE JUN 12 2012
.DISCUSSION...AS OF 9:10 PM PDT TUESDAY...SFO-SAC AND SFO-WMC
ONSHORE GRADIENTS HAVE INCREASED SINCE YESTERDAY AND THE RESULTING
INLAND INFLUX OF MARINE AIR RESULTED IN WIDESPREAD COOLING TODAY.
HIGH TEMPERATURES TODAY AROUND SAN FRANCISCO BAY AND IN SOME
COASTAL VALLEYS WERE AS MUCH AS TEN DEGREES COOLER COMPARED TO
YESTERDAY. ALTHOUGH THE WEST-TO-EAST GRADIENTS HAVE TRENDED MORE
STRONGLY ONSHORE...THE NORTH-SOUTH GRADIENT FROM ACV-SFO HAS
REMAINED RELATIVELY STRONG...DRIVING NORTHERLY DOWNSLOPE WINDS IN
THE NORTH BAY VALLEYS TODAY. THE RESULT WAS A FEW DEGREES OF
WARMING TODAY IN SOME NORTH BAY VALLEY LOCATIONS.
THE ACV-SFO GRADIENT REMAINS STRONG THIS EVENING AT CLOSE TO 7 MB
...ENOUGH TO THUS FAR PREVENT LOW CLOUDS FROM ADVANCING MORE THAN
A FEW MILES INLAND. THE MODELS SHOW THE N-S GRADIENT RELAXING
ACROSS THE SOUTHERN TWO-THIRDS OF OUR AREA OVERNIGHT...WHICH WILL
ALLOW LOW CLOUDS AND PATCHY FOG TO DEVELOP LOCALLY INLAND AROUND
SF BAY AND PROBABLY WELL INLAND FROM MONTEREY BAY. BUT THE NORTH
BAY VALLEYS COULD REMAIN CLEAR THROUGH THE NIGHT IF ENOUGH N-S
GRADIENT PERSISTS ALONG THE NORTHERN CA COAST.
NOT A LOT OF CHANGE IS FORECAST IN THE SYNOPTIC PATTERN OVER THE
NEXT FEW DAYS. A WNW FLOW ALOFT WILL PERSIST AND A FEW WEAK
SHORTWAVES WILL RIPPLE ACROSS NORTHERN CA. ONLY MINOR FLUCTUATIONS
ARE FORECAST IN THE TEMPERATURE OF THE AIRMASS ALOFT THROUGH
THURSDAY AND THE SURFACE PATTERN ISN'T EXPECTED TO CHANGE MUCH.
HOWEVER...THE ONSHORE COMPONENT TO THE FLOW SHOULD REMAIN STRONG
ENOUGH TO RESULT IN SOME ADDITIONAL INLAND COOLING ON WEDNESDAY AS
MARINE AIR CONTINUES TO FILTER INLAND. THE MOST COOLING IS
ANTICIPATED IN THE SOUTHERN VALLEYS. TEMPERATURES AND NIGHTTIME
INLAND LOW CLOUD EXTENT WILL ALSO BE INFLUENCED BY THE DEPTH OF
THE MARINE LAYER WHICH HAS BEEN FLUCTUATING BETWEEN ABOUT 1000 AND
1500 FEET.
THE MODELS AGREE THAT THE UPPER LEVEL PATTERN WILL AMPLIFY NEAR
THE WEST COAST LATE IN THE WEEK. AN UPPER RIDGE WILL BUILD
OFFSHORE BETWEEN 130-140W. MEANWHILE...A WEAK SHORTWAVE TROUGH IS
FORECAST TO DROP SOUTH ALONG THE CA COAST ON THURSDAY NIGHT AND
EVENTUALLY FORM A CUTOFF LOW OFF THE NORTHERN BAJA COAST BY EARLY
IN THE WEEKEND. THIS PATTERN CHANGE WILL INITIALLY CAUSE
INCREASING NORTHERLY FLOW OVER OUR AREA ON FRIDAY AND THEN A BRIEF
MODERATE OFFSHORE WIND EVENT FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WILL BEGIN TO INCREASE ON FRIDAY...BUT SHOULD RISE
SHARPLY ON SATURDAY AS OFFSHORE FLOW COMBINES WITH SUBSIDENCE
WARMING UNDER THE UPPER RIDGE...WHICH WILL BY NOW HAVE EXTENDED
INLAND ACROSS NORTHERN CA. LITTLE OR NO COASTAL FOG/LOW CLOUDS ARE
EXPECTED ON SATURDAY. THERE ARE HINTS THAT THE WEEKEND WARM-UP
COULD END ABRUPTLY ON SUNDAY WITH A SOUTHERLY SURGE. IF
SO...TEMPERATURES WOULD COOL SIGNIFICANTLY NEAR THE COAST ON
SUNDAY.
&&
.AVIATION...AS OF 10:40 PM PDT TUESDAY...ACV-SFO GRADIENT IS STILL
7 MB. DATA FROM THE BODEGA BAY AND FORT ORD PROFILERS SHOW A
MARINE INVERSION SLOPING FROM ABOUT 400 FEET UP TO 1200 FEET DEEP
RESPECTIVELY.
VICINITY OF KSFO...WEST WINDS HAVE DIMINISHED SOMEWHAT IN THE LAST
HOUR. WILL LET THE AIRPORT WEATHER WARNING FOR WINDS EXPIRE. SFO-SAC
IS 4 MB WHICH IS STRONG ENOUGH TO PUSH STRATUS IN BUT THE ACV-SFO
GRADIENT AND MARGINALLY DEEP MARINE LAYER ARE PRECLUDING THIS FROM
HAPPENING SO FAR. DO ANTICIPATE SOME STRATUS DEVELOPMENT AT THE
AIRPORT OVERNIGHT FOLLOWED BY AN EARLY MIX OUT WED MORNING. VFR
FORECAST WEDNESDAY.
KSFO BRIDGE APPROACH...VFR CONTINUES BUT SOME STRATUS WILL REACH
THE APPROACH BY THE PRE-DAWN HOURS WEDNESDAY. CLOUDS SHOULD MIX
OUT FAIRLY QUICKLY WEDNESDAY MORNING. VFR FORECAST MID-LATE WED
MORNING AND IN THE AFTERNOON.
MONTEREY BAY AREA TERMINALS...IFR CEILINGS FORECAST TONIGHT. CLOUDS
SHOULD SCATTER OUT BY 18Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:06 AM PDT | Gale Warning | MTR | 66 hr | |
| Jun 13, 9:27 AM PDT | Small Craft Advisory for Rough Bar | MTR | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.